MAUDE Adverse Event Report: MEDTRONIC MEXICO; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number CB11A09R3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of physical damage or abnormalities.Unit appears to have been primed.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the device.Appears to be leaking at the bond connection between the housings.Conclusion: reason for return was confirmed.Conclusion: complaint is confirmed for leaking connector.Analysis found there was a leak from the device.Pressure integrity testing was performed at 3 lpm with 23 psi, (1189 mmhg) of back pressure for 10 min.According to visual inspection the leak is located at the bottom of the device and not the tubing connection.There is a potential this was caused by supplier failure process.After evaluation the cause of this complaint could not be determined; additional information from supplier is needed.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Six months review for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates enough information was provided for completion of this investigation.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.Supplier process could be a probable cause for this failure mode.Medtronic worked with supplier to open an investigation order to improve part number.Per pr #516196 supplier response is required.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use during priming of this custom tubing pack it was noted that the h/s cuvette was faulty and leaked.Customer feels there is a crack in the plastic.Cuvette was removed and replaced with a stand-alone piece to complete the case and there is no adverse patient effect.Additional information: the other occurrence reported for the same lot # has been captured in mpxr #771263 pe 704037137.

Brand Name
NA
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17162781
Report Number9612164-2023-02704
Device Sequence Number12198628
Product Code DWE
UDI-Device Identifier00763000324537
UDI-Public00763000324537
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2022
Device Model NumberCB11A09R3
Device Catalogue NumberCB11A09R3
Device Lot Number220180912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown